Alert archive / Kentucky / Tornado Warnings in 2010

Tornado Warning 5, NWS Charleston, WV

July 20, 2010Lawrence County, Kentucky

NWS Charleston, WV issued this tornado warning at Jul 20, 2010, 10:16 PM EDT for Lawrence County, Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2010, 10:16 PM EDT (02:16 UTC)
Expired
Jul 20, 2010, 10:45 PM EDT
In force
29 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

County Lawrence County, KY

The radar

The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

197 
WFUS51 KRLX 210216
TORRLX
KYC127-210245-
/O.NEW.KRLX.TO.W.0005.100721T0216Z-100721T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1016 PM EDT TUE JUL 20 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN LAWRENCE COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITY OF BLAINE...

* UNTIL 1045 PM EDT

* AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BLAINE...
  MOVING SOUTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHARLEY AND ULYSSES.

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT TORNADOES...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO
SO SAFELY.

&&

LAT...LON 3811 8287 3801 8252 3788 8263 3791 8274
      3793 8278 3804 8294
TIME...MOT...LOC 0216Z 301DEG 28KT 3803 8283

$$

30
2 follow-up statements
199 
WWUS51 KRLX 210233
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1033 PM EDT TUE JUL 20 2010

KYC127-210245-
/O.CON.KRLX.TO.W.0005.000000T0000Z-100721T0245Z/
LAWRENCE KY-
1033 PM EDT TUE JUL 20 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR
SOUTHEASTERN LAWRENCE COUNTY IN KENTUCKY...

AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS 
THUNDERSTORM WAS LOCATED NEAR CHARLEY...OR 9 MILES SOUTHEAST OF 
BLAINE...MOVING SOUTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ULYSSES
AND GALLUP

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3798 8283 3808 8278 3801 8252 3788 8263
      3791 8274 3793 8278
TIME...MOT...LOC 0233Z 301DEG 28KT 3796 8269

$$

30
919 
WWUS51 KRLX 210241
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1041 PM EDT TUE JUL 20 2010

KYC127-210250-
/O.EXP.KRLX.TO.W.0005.000000T0000Z-100721T0245Z/
LAWRENCE KY-
1041 PM EDT TUE JUL 20 2010

...THE TORNADO WARNING FOR SOUTHEASTERN LAWRENCE COUNTY IN KENTUCKY
WILL EXPIRE AT 1045 PM EDT...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED AND NO
LONGER POSES A TORNADIC THREAT...THEREFORE THE TORNADO WARNING HAS 
BEEN ALLOWED TO EXPIRE. HOWEVER THIS STORM STILL SHOWS SIGNS OF WEAK 
ROTATION AND WILL BE MONITORED FOR POSSIBLE ADDITIONAL WARNINGS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3798 8283 3808 8278 3801 8252 3788 8263
      3791 8274 3793 8278
TIME...MOT...LOC 0240Z 301DEG 28KT 3793 8263

$$

30

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this tornado warning went out at Jul 20, 8:03 PM EDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 20, 8:03 PM EDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
803 PM EDT TUE JUL 20 2010

.SYNOPSIS...
FRONT PRESSING SOUTH INTO WARM MOIST AIR MASS WEDNESDAY RETURNING
NORTH THURSDAY. ANOTHER FRONT APPROACHING THE BEGINNING OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/...
MODELS AND RADAR SHOW A BOUNDARY SLOWLY PUSHING NORTHWARD ACROSS THE
REGION THIS EVENING. WILL UPDATE FORECAST TO BETTER REFLECT THIS
BOUNDARY. WILL ALSO LOWER TEMPERATURES ACROSS THE BOARD
OVERNIGHT...BASED ON MANY AREAS ALREADY BEING RAIN COOLED...THUS
STARTING RELATIVELY LOW.

&&

.SHORT TERM /8 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
UNSETTLED WEATHER CONTINUES IN THE SHORT TERM. SHOWERS AND
THUNDERSTORMS...WITH HEAVY RAIN AT TIMES WILL CONTINUE ON WEDNESDAY
NIGHT AS A COLD FRONT SINKS SOUTH ACROSS THE REGION. THIS FRONTAL
BOUNDARY WILL STALL OUT OVER/ALONG THE SOUTHERN PART OF THE
CWA...BEFORE LIFTING BACK NORTH AS A WARM FRONT ON THURSDAY. AS IT
DOES SO...PW VALUES WILL ONCE AGAIN INCREASE TO AROUND 2
INCHES...AND WEATHER WILL CONTINUE TO REMAIN HOT AND HUMID. THERE
COULD BE A BRIEF BREAK ACROSS MUCH OF THE NORTHERN HALF OF THE CWA
ON THURSDAY BEFORE THE FRONTAL BOUNDARY LIFTS NORTH...AND HAVE
MAINTAINED A DRY FORECAST OVER THESE ZONES FOR THE TIME BEING.
HOTTEST TEMPERATURES OF THE PERIOD WILL BE FRIDAY AS WARM FRONTAL
BOUNDARY LIFTS NORTH OF THE REGION.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
HOT AND HUMID CONDITIONS WILL REMAIN IN PLACE FOR THE FIRST PART OF
THE LONG TERM. A COLD FRONT...IN ASSOCIATION WITH A LOW PRESSURE
SYSTEM MOVING EAST THROUGH CANADA...WILL SWEEP ACROSS THE CWA
SATURDAY NIGHT INTO EARLY SUNDAY. THIS WILL KEEP A MENTION OF
SHOWERS AND THUNDERSTORMS IN THE FORECAST FOR THE WEEKEND...WITH
HEAVY RAIN CONTINUING TO BE A CONCERN AS PW VALUES APPROACH 2 INCHES
AGAIN. BEHIND THE FRONT...MUCH DRIER AND SLIGHTLY COOLER WEATHER IS
IN STORE FOR THE FIRST PART OF THE WEEK...HOWEVER...THIS WILL BE
SHORT LIVED AS MODELS INDICATING UNSETTLED WEATHER RETURNING TO THE
FORECAST AREA BY MID WEEK.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
A BAND OF SHOWERS AND THUNDERSTORMS WILL REMAIN ACROSS PORTIONS OF
THE REGION AND PUSH SLOWLY NORTHWARD THIS EVENING. EXPECT SOME MVFR
FOG TO FORM OVERNIGHT IN AREAS THAT RECEIVED RAINFALL TODAY. WITH A
MOIST AND UNSTABLE AIRMASS OVER THE REGION...EXPECT MORE SHOWERS AND
THUNDERSTORMS ON WEDNESDAY. GENERALLY VFR CONDITIONS WILL PREVAIL ON
WEDNESDAY OUTSIDE OF THE PRECIPITATION.

AFTER 00Z THURSDAY...
IFR CONDITIONS POSSIBLE IN OCCASIONAL SHOWERS/THUNDERSTORMS
WEDNESDAY NIGHT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...AAR
NEAR TERM...RPY
SHORT TERM...SL
LONG TERM...SL
AVIATION...RPY
Hazardous weather outlook, Jul 20, 12:48 PM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1248 PM EDT TUE JUL 20 2010

KYZ101>103-105-OHZ087-WVZ005-006-013>015-024>027-034>038-046-047-
211700-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
PUTNAM-KANAWHA-MINGO-LOGAN-BOONE-CLAY-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
1248 PM EDT TUE JUL 20 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO
WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY AND TONIGHT...WITH STRONG DAMAGING WINDS AS
THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD
POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS ON WEDNESDAY...WITH STRONG DAMAGING WINDS
AS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040-211700-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-
1248 PM EDT TUE JUL 20 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED THUNDERSTORMS THROUGH TONIGHT COULD POTENTIALLY LEAD TO
WATER PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT COULD
POTENTIALLY LEAD TO WATER PROBLEMS. ALSO...THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS WEDNESDAY...WITH STRONG DAMAGING WINDS AS
THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ033-211700-
DICKENSON-BUCHANAN-MCDOWELL-
1248 PM EDT TUE JUL 20 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED BATCHES OF THUNDERSTORMS THROUGH TONIGHT COULD
POTENTIALLY LEAD TO WATER PROBLEMS.  ALSO...THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS...WITH STRONG DAMAGING WINDS AS THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

REPEATED BATCHES OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT
COULD POTENTIALLY LEAD TO WATER PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 20, 5:18 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
518 PM EDT TUE JUL 20 2010

OHZ087-202215-
LAWRENCE OH-
518 PM EDT TUE JUL 20 2010

...STRONG THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT CENTRAL LAWRENCE
COUNTY...

AT 514 PM EDT...STRONG THUNDERSTORMS WITH HEAVY RAIN WERE ALONG A
LINE FROM 8 MILES EAST OF LAKE VESUVIUS TO LAKE VESUVIUS TO 7 MILES
SOUTH OF WHEELERSBURG...MOVING EAST AT 30 MPH.

RAINFALL AMOUNTS TO ONE INCH CAN BE EXPECTED IN A VERY SHORT PERIOD
OF TIME. THIS WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR LAKE VESUVIUS AROUND 530 PM...LAKE VESUVIUS
AROUND 540 PM AND AID AROUND 550 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3860 8276 3864 8278 3868 8277 3868 8271
      3871 8270 3870 8248 3868 8248 3867 8236
      3855 8242 3857 8282

30
Special weather statement, Jul 20, 6:38 PM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
638 PM EDT TUE JUL 20 2010

OHZ083-086-087-202330-
GALLIA OH-JACKSON OH-LAWRENCE OH-
638 PM EDT TUE JUL 20 2010

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GALLIA...NORTH CENTRAL
LAWRENCE AND SOUTHEASTERN JACKSON COUNTIES...

AT 636 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
OAK HILL...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR GALLIA AROUND 650 PM...CENTERPOINT AROUND 700
PM...ADAMSVILLE AROUND 710 PM AND VINTON AROUND 720 PM.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3898 8234 3878 8221 3871 8264 3875 8267
      3884 8266 3884 8270 3885 8271

30
Special weather statement, Jul 20, 8:25 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
825 PM EDT TUE JUL 20 2010

KYZ101-OHZ087-210130-
GREENUP KY-LAWRENCE OH-
825 PM EDT TUE JUL 20 2010

...THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT CENTRAL GREENUP AND
WEST CENTRAL LAWRENCE COUNTIES...

AT 822 PM EDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE LOCATED 12
MILES SOUTH OF PORTSMOUTH...MOVING EAST AT 25 MPH. THESE STORMS HAVE
THE TENDENCY TO MOVE OVER THE SAME LOCATION. RAINFALL AMOUNTS OF ONE
INCH CAN BE EXPECTED IN A SHORT PERIOD OF TIME.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR GREENBO LAKE AROUND 835 PM...GRAYS BRANCH
AROUND 840 PM...GREENUP AROUND 845 PM...WURTLAND AROUND 850 PM...
WORTHINGTON...AND RACELAND AROUND 855 PM...HANGING ROCK...
FLATWOODS...RUSSELL AND BELLEFONTE AROUND 900 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3857 8310 3863 8308 3866 8305 3866 8286
      3860 8285 3858 8283 3860 8276 3866 8278
      3866 8259 3847 8258 3847 8262 3850 8267
      3847 8272 3847 8307 3852 8317

30
Special weather statement, Jul 20, 9:41 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
941 PM EDT TUE JUL 20 2010

KYZ103-105-OHZ087-WVZ005>007-013>015-210245-
BOYD KY-CABELL WV-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LINCOLN WV-
MASON WV-PUTNAM WV-WAYNE WV-
941 PM EDT TUE JUL 20 2010

...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
BOYD...CABELL...NORTHEASTERN LAWRENCE...NORTHERN
LINCOLN...SOUTHEASTERN LAWRENCE...SOUTHERN PUTNAM...SOUTHWESTERN
MASON...WAYNE AND WEST CENTRAL KANAWHA COUNTIES...

AT 940 PM EDT...THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES EAST
OF PROCTORVILLE TO BEECH FORK STATE PARK TO 4 MILES NORTH OF
YATESVILLE LAKE STATE PARK...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RAINFALL
AMOUNTS UP TO ONE INCH CAN BE EXPECTED.

THESE STORMS WILL BE NEAR ONA AROUND 950 PM...CULLODEN AROUND 1000
PM...HURRICANE AROUND 1010 PM...POCA AROUND 1020 PM...ST. ALBANS
AROUND 1030 PM AND TORNADO AROUND 1040 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES

...I-64 BETWEEN MILE MARKERS 190 AND 191 IN KENTUCKY...AND BETWEEN
MILE MARKERS 1 AND 53 IN WEST VIRGINIA...I-77 NEAR MILE MARKER 107 IN
WEST VIRGINIA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3840 8262 3860 8226 3858 8220 3864 8217
      3843 8162 3796 8239 3816 8284

30
Local storm report, Jul 20, 9:47 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
947 PM EDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     FLASH FLOOD      5 WNW IRONTON           38.56N 82.76W
07/20/2010                   LAWRENCE           OH   EMERGENCY MNGR

            WATER IN UNDERPASS AT CO ROAD 1A AND US 52.

0925 PM     FLASH FLOOD      4 NNE SOUTH POINT       38.47N 82.55W
07/20/2010                   LAWRENCE           OH   EMERGENCY MNGR

            OVER 18 INCHES OF WATER FLOWING OVER COUNTY ROAD 58.

0915 PM     FLASH FLOOD      OLIVE HILL              38.30N 83.17W
07/20/2010                   CARTER             KY   EMERGENCY MNGR

            WATER FLOWING OVER ROADWAY AT MILL STREET AND RAILROAD
            STREET INTERSECTION.

&&

TAXFORD
Local storm report, Jul 20, 10:04 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1004 PM EDT TUE JUL 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      HUNTINGTON              38.41N 82.43W
07/20/2010                   CABELL             WV   EMERGENCY MNGR

            EVERY VIADUCT IS FLOODED IN THE CITY OF HUNTINGTON.
            MULTIPLE WATER RESCUES ARE BEING REPORTED.

&&

TAXFORD

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:25 PM EDTSpecial Weather StatementRLXGreenup65 min
Jul 20, 8:43 PM EDTFlash Flood WarningRLXBoyd, Carter, Greenup9 hr
Jul 20, 10:06 PM EDTFlash Flood WarningRLXBoyd, Lawrence8 hr
Jul 21, 3:11 AM EDTFlash Flood WarningRLXLawrence3 hr
Jul 21, 6:07 AM EDTAreal Flood WarningRLXBoyd, Carter, Greenup, Lawrence6 hr
Jul 21, 6:30 AM EDTRiver Flood WarningRLXCarter, Greenup25 hr
Jul 21, 9:12 AM EDTAreal Flood WarningRLXBoyd, Carter, Greenup, Lawrence3 hr
Jul 21, 3:48 PM EDTSpecial Weather StatementRLXBoyd, Carter, Greenup, Lawrence3 hr

Nearby

Tornado Warnings in Kentucky, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.